Lightning, Waupaca
- When
- August 22, 1:00 AM CST
- Where
- Waupaca County, New London
- Property damage
- $8,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.380, -88.750
Lightning struck a house in New London which caused damage to its gable roof and electrical wiring. The concussion from the resultant thunder was so loud it pushed in a wall and blew out several windows of the house.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Lightning struck a house in New London which caused damage to its gable roof and electrical wiring. The concussion from the resultant thunder was so loud it pushed in a wall and blew out several windows of the house. Two neighboring houses also had window damage from the concussion. No one was injured.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 21, 2:18 PM CST, 10 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 318 PM CDT TUE AUG 21 2007 .SHORT TERM...TONIGHT AND WEDNESDAY FIRST BATCH OF SHOWERS MOVED ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN THIS AFTERNOON. THERE WERE STILL A FEW SPRINKLES OR DRIZZLE BEING REPORTED ACROSS NORTH CENTRAL WISCONSIN. FOR TONIGHT...FRONTAL BOUNDARY DRAPED ACROSS NORTHERN ILLINOIS AND NORTHERN IOWA WILL BE THE FOCUSING MECHANISM FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. NORTH OF THE BOUNDARY...TEMPERATURES AND DEW POINTS WERE IN THE MID 60S TO LOWER 70S WITH DEW POINTS IN THE LOWER TO MIDDLE 60S. SOUTH OF THE FRONT...TEMPERATURES WERE WELL INTO THE 80S TO AROUND 90 WITH DEW POINTS WELL INTO THE 70S ACROSS IOWA AND ILLINOIS. PER 850MB PROGS...ISENTROPIC LIFT BEGINS THIS EVENING... THEREFORE COULD NOT RULE SOME SCATTERED CONVECTION THIS EVENING...BUT MAIN SYSTEM WILL COME THROUGH OVERNIGHT AS MCS DEVELOPS WEST OF THE AREA AND MOVES ACROSS MUCH OF THE SOUTHERN HALF OF THE FORECAST AREA. HAVE HIT RAIN CHANCES AND QPF TOTALS THE HIGHEST SOUTH OF HIGHWAY 29. LIKE THE LAST FEW SYSTEMS... THE FAR NORTH AND NORTHEAST MORE THAN LIKELY WILL MISS OUT THE HEAVY RAINS. ALSO NEED TO BE CONCERNED ABOUT FOG POTENTIAL THIS EVENING BEFORE THE RAINS ARRIVE. SOUTHERN PORTION OF THE AREA SHOWING BREAKS IN THE CLOUDS. IF LOW CLOUDS BREAK OUT FOR A PERIOD OF TIME...WITH HIGHER DEW POINTS FLOWING NORTHWARD AND LIGHT WINDS COULD CAUSE SOME FOG TO FORM. THE FOG COULD BE LOCALLY DENSE FOR A PERIOD OF TIME. THE REMANTS OF THE MCS SHOULD LINGER INTO WEDNESDAY MORNING OVER THE SOUTHEAST PORTION OF THE FORECAST AREA. ABUNDANT LOW LEVEL MOISTURE SHOULD ALLOW FOR A SLOWER CLEARING OF THE SKY DURING THE DAY. THIS WILL AFFECT HIGH TEMPERATURES AND WENT WITH THE LOWER GUIDANCE VALUES BASED ON WHAT IS HAPPENING ON ACROSS MINNESOTA. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. SOUTHWEST UPPER FLOW AND A MEANDERING FRONT OVER SOUTHERN WISCONSIN WILL COMBINE FOR SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. WITH DEWPOINTS IN THE 70S SOUTH OF THE BOUNDARY EXPECT SOME HEAVY RAINS. MOST OF RIVERS AND STREAMS ARE STILL QUITE LOW...BUT THERE COULD BE SOME FLOOD THREATS TOWARDS THE END OF THE WEEK IN THE SOUTHERN PART OF THE FORECAST AREA IF HEAVY RAINS MATERIALIZE. MODELS PUSH COLD FRONT THROUGH FRIDAY NIGHT WITH SURFACE HIGH BUILDING IN SATURDAY AND SUNDAY ALONG WITH COOLER TEMPERATURES AND LOWER DEWPOINTS. && .AVIATION...MVFR/IFR CONDITIONS PREVAILED ACROSS MUCH OF THE FORECAST AREA. EXPECT MVFR/IFR CONDITIONS TO CONTINUE THIS EVENING...ALTHOUGH SOME CONCERN ABOUT SOME CLEARING OVER THE SOUTHERN PORTION OF THE FORECAST AREA. IF THIS CLEARING MAKES INTO THE AREA...THERE COULD BE SOME POTENTIAL FOR DENSE FOG. DID BRING KCWA/KAUW DOWN TO A HALF MILE AT THIS TIME. WITH UNCERTAINTY EXISTING...DID NOT TAKE THESE TAF SITES DOWN TO A QUARTER OF A MILE. WILL PASS THEN ON TO THE EVENING SHIFT. ISENTROPIC LIFTS BEGINS TONIGHT...SO COULD NOT RULE OUT SOME SCATTERED CONVECTION THIS EVENING. MCS IS EXPECTED TO DEVELOP WEST OF THE AREA AND MOVE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA OVERNIGHT AND AFFECT KAUW/KCWA/KATW/KGRB/KMTW BETWEEN 06Z AND 14Z WEDNESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/RDM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1138 AM CDT TUE AUG 21 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1138 AM CDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS NORTH CENTRAL WISCONSIN...AND ACROSS THE ENTIRE AREA TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF RAINFALL OVER 1/2 INCH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-564-221100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1138 AM CDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. ECKBERG
The Green Bay radar (KGRB), 52 km away, was scanning. The volume nearest the first event began at 07:01 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42337.